Urine odor?: This is somewhat of an odd... - Restless Legs Syn...

Restless Legs Syndrome

14,756 members9,380 posts

Urine odor?

Whippetmama
Whippetmama

This is somewhat of an odd question and I'm hoping I'm not the only one but my urine has a truly awful odor. I'm a med tech so I know what urine ought to smell like but this is a new one for me. I do not have an infection and it doesn't smell like an infection, either. It's different. It seems to come and go and seems dependent on if I have taken levodopa/carbidopa that day. I know that one of the side effects can be a darkening of the urine but I can't find anything relating to smell. Anyone else experience this?

12 Replies
oldestnewest

Any chance you have eaten asparagus? That is the only thing I know which affects urine smell?

Nope. No asparagus. And it doesn't smell like asparagus pee, either. Thanks

If you can relate it to your intake of levedopa , it must be a side effect? Is there any info on the patient leaflet ?

Do you hydrate enough?

Good luck.

Whippetmama
Whippetmama in reply to Madlegs1

I don't know for sure if it is a side effect. It isn't listed as one so that's why I asked :). I live in the desert so you can bet I am well-hydrated. Just curious, is all, if anyone else has noticed it.

First signs of a kidney or UT infection can be sulphur smelling urine. How sure are you that it isn't an infection?

Very.

Hey there. I don’t have any of your problems but I suffer from RLS, so that being said, I feel for people that have medical problems and are screaming for help because most times doctors don’t have a clue. I decided to look up your problem, what I found is that it IS a symptom for the urine to take on an unusual odor also if you’re taking Sinemet. It affects mostly MEN between the ages of 50-59, that’s the highest percentage, it goes down after 59. I hope this helped a little, there is nothing to worry about except that other than the urine taking on a darker color from reds, browns and even black, if you sweat those colors too, which can happen, your sheets and clothes can get stained. I hope this helped a little. I got this info by extensive googling. Stay safe. Joh—-

Thank you so very much. I couldn't find a thing when I googled. You must have magic fingers. Although I am not a man and just celebrated my 70th yesterday, this is a relief. It's not the first time in my life that I've broken a mold.

Hahaha, keep braking those molds, woman power. I don’t know about those magic fingers, but a healthy curious mind, specially with medical problems. I had a problem with a med years ago and I started gaining weight to the tune of a lb. per day, I live in the USA, don’t know kilos very well. After a month I had gained 25 lbs,, I’m tall and not heavy in any way, but those pounds made me so uncomfortable and I couldn’t understand the weight gain since I’m not a big eater. I googled and googled till I found that the med had that little hidden side effect. Hmmm, I wasn’t told, but I got myself off immediately and lost the weight even faster. I’m on a different and great med with little or no side effects. So I should wish you a Happy Birthday, stay well and don’t fret. Of course should you have other symptom do see a doctor. Stay healthy. What desert do you live at? Just curious.

I am from the US but we live in La Paz, Mexico on the Sea of Cortez. Baja California is mostly desert.

Beautiful place, I haven’t been there nor to Baja California, furthest south is LA, I have a son that lives there, but I’ve been to other parts of Mexico, including the DF, Ciudad de México. I’m in Florida, I need my tropical climate, hahaha, with my palm trees.

I have the same problem.....urine smell, (embarassing and have to air the room afterwards) and thought it was the meds ...I take Shortec 5mg and Mirapex,,,.....also though that it may be diabetes....but my doctor said that it had been checked...???

You may also like...